Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 19, 2019, 10:52 PM CDT for Bossier Parish, Webster Parish, Louisiana. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 10:52 PM CDT (03:52 UTC)
- Expired
- Jun 19, 2019, 11:05 PM CDT
- In force
- 13 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:01 PM CDT | TSTM WND DMG | 9 Wsw Cotton Valley, LA | NWS STORM SURVEY CONFIRMED STRAIGHT LINE WIND DAMAGE WITH WIND GUSTS ESTIMATED UP TO 100 MPH. EXTENSIVE TREE DAMAGE WAS OBSERVED BETWEEN BENTON AND COTTON VALLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:58 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 19, 10:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.7
The text
As transmitted.
841
WFUS54 KSHV 200352
TORSHV
LAC015-119-200430-
/O.NEW.KSHV.TO.W.0077.190620T0352Z-190620T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1052 PM CDT Wed Jun 19 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Webster Parish in northwestern Louisiana...
Central Bossier Parish in northwestern Louisiana...
* Until 1130 PM CDT.
* At 1052 PM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles northeast of Benton, or 15 miles north
of Bossier City, moving east at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Minden and Dixie Inn around 1115 PM CDT.
Sibley and Dubberly around 1120 PM CDT.
Other locations impacted by this tornadic thunderstorm include Ivan,
Linton, Gilark and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3251 9327 3270 9372 3283 9367 3269 9319
3268 9319
TIME...MOT...LOC 0352Z 292DEG 49KT 3274 9363
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
132 follow-up statements
323
WWUS54 KSHV 200358
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1058 PM CDT Wed Jun 19 2019
LAC015-119-200430-
/O.CON.KSHV.TO.W.0077.000000T0000Z-190620T0430Z/
Webster LA-Bossier LA-
1058 PM CDT Wed Jun 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR CENTRAL
WEBSTER AND EAST CENTRAL BOSSIER PARISHES...
At 1057 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Cotton Valley, or 16 miles north of
Bossier City, moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Other locations impacted by this tornadic thunderstorm include Ivan,
Gilark and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3251 9327 3272 9362 3280 9358 3269 9319
3268 9319
TIME...MOT...LOC 0357Z 276DEG 56KT 3275 9357
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
13103
WWUS54 KSHV 200405 RRA
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1105 PM CDT Wed Jun 19 2019
LAC015-119-200415-
/O.CAN.KSHV.TO.W.0077.000000T0000Z-190620T0430Z/
Webster LA-Bossier LA-
1105 PM CDT Wed Jun 19 2019
...THE TORNADO WARNING FOR CENTRAL WEBSTER AND EAST CENTRAL BOSSIER
PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana.
LAT...LON 3251 9327 3272 9362 3280 9358 3269 9319
3268 9319
TIME...MOT...LOC 0403Z 292DEG 49KT 3273 9352
$$
13.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 19, 10:05 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 10:05 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1005 PM CDT Wed Jun 19 2019 .AVIATION... VFR conditions areawide aside, however, scattered svr tstms have begin developing across Extreme SE Oklahoma, Northeast TX, and SW Arkansas. Eventually, these storms will merge into a mcs cluster and move over the TAF sites. Damaging winds and very large hail may occur, along with some tornadic potential. Lower flight conditions will occur in and around the convection. Mvfr cigs may form after these storms end near daybreak with continued southerly winds. SW winds increasing to 10 to 15 kts once again by around 20/15z as low clouds scatter out. /20/ && .PREV DISCUSSION... /issued 310 PM CDT Wed Jun 19 2019/ SHORT TERM.../Tonight through Thursday Night/ Airmass attm still worked over from early morning mcs that swept thru the region with skies clear to flat cumulus across most of the area. Satellite indicators of cloud street boundary interaction seen closer to the Red River, coincident to where convection initiation is expected by around 00z. In addition, a fairly steep dewpoint gradient also noted in the river valley with dewpoints in mid 70s to the south and upper 60s to the north. 19z soundings at kshv and kfws show stg instability above a weak mid lvl cap with seasonally stg low lvl shear. Vertical moisture still only marginal for convection, reasons why convection has yet to initiate. Extreme lapse rates above and below weak cap indicate high potential for very large hail with any supercells that manage to form durg daylight hours along with tornadic potential. Later in evening is mcs threat with more widespread straight line winds. For these reasons, heavy rainfall totals will be of lesser threat. Despite lack of sfc front, airmass appears to be worked over for thursday aside from first glance favorable conditions for at least isold convection, and will only carry isold pops eastern third of cwa. With unchanged dewpoints in mid to possible upper 70s, and temps running over 90 degrees, will see heat indices climb over the 100 degree mark and sw winds once again in the 10 to 15 mph range. With the persistently higher dewpoint readings, will start to see overnight lows in the middle to upper 70s by Thursday night, and possibly even tonight, depending on rain cooling and outflow boundary effects./07/. LONG TERM.../Friday through Tuesday Night/ Upper ridge axis to be centered along the MS River Valley at the start of the pd Friday. This will leave our region under weak swly flow aloft. Sct aftn convection will be possible, mainly during the aftn/evening through Friday and Saturday, including some possibility for sea breeze activity. Upper trof will make its way ewd into the Central/Southern Plains Sunday and approach our region Sunday night into Monday morning. This will likely result in tstm development across our nwrn areas, which would move sewd through Monday. There is some potential for severe storms Monday, but model inconsistencies continue to keep this too uncertain to warrant a bold mention attm. The associated sfc boundary looks to become stalled as the trof pushes ewd, which may leave chances for sct convection in over our region through the remainder of the pd. Temps to run near or just slightly above normal through much of the pd, with the exception of Monday. Convection and the passage of a weak cold front Monday will likely result in slightly cooler temps. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 76 95 / 60 10 0 20 MLU 74 94 76 95 / 70 20 0 20 DEQ 70 90 74 94 / 70 10 0 10 TXK 71 92 76 93 / 60 10 0 10 ELD 70 91 75 95 / 70 20 0 10 TYR 74 92 76 94 / 60 10 0 10 GGG 74 93 77 94 / 50 10 0 10 LFK 76 95 77 95 / 30 10 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Jun 19, 12:14 PM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1214 PM CDT Wed Jun 19 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1214 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms are expected to develop again later this afternoon and evening across Northeast Texas and surrounding areas and move southeastward, as an upper level disturbance advances across the region. Damaging winds, very large hail, and perhaps a few isolated tornadoes will be possible with the storms. Locally heavy rainfall could also produce isolated flooding in some areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few thunderstorms may linger across north Louisiana and southwest Arkansas through midday Thursday before diminishing by Thursday afternoon. Only isolated showers and thunderstorms are expected across portions of the region on Friday and Saturday before becoming more scattered by Sunday through early next week. Although severe weather is unlikely, a few strong storms may be possible from Sunday through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed this evening and tonight. 12
In the hours before
Local storm report, Jun 19, 9:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG WILLISVILLE 33.52N 93.30W
06/19/2019 NEVADA AR LAW ENFORCEMENT
NEVADA SHERIFFS OFFICE REPORTED SEVERAL
TREES DOWN IN THE SOUTHERN PART OF THE
COUNTY BLOCKING SEVERAL ROADS.
&&
MDVLocal storm report, Jun 19, 9:28 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG MAGNOLIA 33.27N 93.23W
06/19/2019 COLUMBIA AR LAW ENFORCEMENT
COLUMBIA COUNTY SHERIFFS OFFICE REPORTED
SEVERAL TREES AND POWER LINES DOWN ACROSS
THE COUNTY BLOCKING ROADS.
&&
MDVLocal storm report, Jun 19, 9:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 SSE EL DORADO 33.19N 92.65W
06/19/2019 UNION AR LAW ENFORCEMENT
UNION COUNTY SHERIFFS OFFICE REPORTED
SEVERAL TREES BLOCKING ROADS IN THE COUNTY.
&&
MDVSpecial weather statement, Jun 19, 10:02 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Shreveport LA 1002 PM CDT Wed Jun 19 2019 OKZ077-TXZ096-097-200345- McCurtain OK-Bowie TX-Red River TX- 1002 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN...NORTHWESTERN BOWIE AND NORTHEASTERN RED RIVER COUNTIES UNTIL 1045 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Idabel, or 13 miles northeast of Clarksville, moving east at 40 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Haworth, Bokhoma, Tom, Moon, America, Goodlake, Harris and Bryarly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for southeastern Oklahoma...and northeastern Texas. LAT...LON 3370 9504 3388 9500 3385 9448 3360 9449 TIME...MOT...LOC 0302Z 278DEG 33KT 3378 9493 19
Special weather statement, Jun 19, 10:19 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Shreveport LA 1019 PM CDT Wed Jun 19 2019 TXZ109>112-125-126-138-200400- Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-Titus TX- 1019 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR...MORRIS... SOUTHEASTERN TITUS AND EASTERN CAMP COUNTIES UNTIL 1100 PM CDT... At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm near Pittsburg, moving east at 40 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Daingerfield, Linden, Hughes Springs, Lone Star, Ore City, Omaha, Cason, Cookville, Jenkins, Rocky Branch, Cedar Springs, Fairview, Avinger, Midway, Lassater, Holly Springs, Roeder, Lafayette and Center Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for northeastern Texas. LAT...LON 3282 9499 3321 9484 3307 9430 3265 9446 TIME...MOT...LOC 0318Z 288DEG 37KT 3299 9488 19
Special weather statement, Jun 19, 10:40 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1040 PM CDT Wed Jun 19 2019
ARZ059-OKZ077-TXZ097-200430-
Little River AR-McCurtain OK-Bowie TX-
1040 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1130 PM
CDT...
At 1039 PM CDT, Doppler radar was tracking a strong thunderstorm
near Idabel, or 21 miles northeast of Clarksville, moving east
southeast 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Foreman, Idabel, Arkinda, Haworth, Bokhoma, Wallace, Tom, Arden,
Moon, America, Goodlake and Harris.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
LAT...LON 3377 9422 3351 9438 3369 9475 3372 9476
3373 9475 3373 9478 3374 9479 3373 9481
3374 9482 3377 9482 3376 9483 3373 9482
3377 9490 3394 9482
TIME...MOT...LOC 0339Z 292DEG 49KT 3383 9478
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 51 min |
| Jun 19, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 52 min |
| Jun 19, 11:26 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 49 min |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 59 min |
| Jun 19, 11:51 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 54 min |
| Jun 20, 12:22 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 53 min |
| Jun 20, 1:10 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 65 min |
| Jun 20, 1:30 AM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| Jun 20, 2:22 AM CDT | Special Weather Statement | SHV | Grant, Natchitoches, Winn | 53 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.